Funnel Cloud, Apache
- When
- August 3, 5:10 PM MST
- Where
- Apache County, 1.67 mi W of Many Farms
- Reported by
- Law Enforcement
- Coordinates
- 36.350, -109.650
Navajo Police Department observed a funnel cloud west of Many Farms.
A thunderstorm produced a land spout type tornado about 15 miles north of Chinle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced a land spout type tornado about 15 miles north of Chinle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 3, 3:20 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST TUE AUG 3 2010 .SYNOPSIS...WITH DRIER AIR MOVING INTO THE REGION...THUNDERSTORM ACTIVITY WILL RAMP DOWN TO NEAR NORMAL LEVELS THROUGH THE REMAINDER OF THE WEEK. EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY WITH NEAR SEASONABLE TEMPERATURES. AN INCREASE IN STORM ACTIVITY IS POSSIBLE OVER THE WEEKEND AS A TROUGH OVER THE WEST COAST INCREASES THE MOISTURE FROM THE SOUTH. && .DISCUSSION...MOST SIGNIFICANT CONVECTION IS CURRENTLY LOCATED ALONG AND NORTH OF THE MOGOLLON RIM...WITH STRONG STORMS MOVING SLOWLY TO THE NORTHEAST WITH THE MEAN 0-6KM WIND...BUT PROPAGATING TO THE SOUTH ALONG THE OUTFLOW BOUNDARIES. ANTICIPATE CONVECTION TO CONTINUE THROUGH THE EVENING...MOSTLY ALONG AND NORTH OF THE MOGOLLON RIM WHERE INSTABILITY AND MOISTURE IS THE GREATEST. MODELS AND OBSERVATIONS INDICATE THAT ATMOSPHERIC MOISTURE WILL CONTINUE TO DECREASE THIS WEEK AS DRIER SOUTHWESTERLY FLOW BECOMES MORE ESTABLISHED OVER THE AREA. SEASONABLE POPS AND TEMPERATURES ARE ANTICIPATED THROUGH FRIDAY. THE WESTERN AND SOUTHWEST PARTS OF THE FORECAST AREA COULD BE QUITE DRY THROUGH THE WEEK IN THIS FLOW REGIME. THE GFS AND ECMWF ARE BOTH IN AGREEMENT ILLUSTRATING A VERY STRONG TROUGH DEVELOPING OVER SOUTHERN CALIFORNIA BY FRIDAY. CURRENT INDICATIONS ARE THAT THIS TROUGH MAY TAP INTO SOME VERY MOIST AIR FROM THE SOUTH...AND SERVE AS A DYNAMIC FOCUS FOR A MORE ORGANIZED CONVECTIVE EVENT EARLY THIS WEEKEND...WITH A SIGNIFICANT INCREASE IN SHEAR AND INSTABILITY. THE ECMWF IS A BIT FASTER WITH THIS FEATURE...INCREASING PRECIPITATION CHANCES LATE ON FRIDAY. HAVE INCREASED THE PRECIPITATION CHANCES FRIDAY AND SATURDAY IN ANTICIPATION OF THIS TROUGH. && .AVIATION...FOR THE 00Z PACKAGE...MAINLY ALONG AND NORTH OF THE MOGOLLON RIM...EXPECT SHRA/TSRA WITH AREAS MVFR AND LOCAL IFR CONDITIONS INT EH STRONGER STORMS. TSRA ENDING 02-04Z WEDNESDAY WITH SOME SHRA CONTINUING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. SCT TSRA WILL REDEVELOP AFT 18Z WEDNESDAY. && PUBLIC...................BAK AVIATION/FIRE WEATHER....LATTO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 838 AM MST TUE AUG 3 2010 AZZ004>018-037>040-040715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 838 AM MST TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT EXPECT NUMEROUS RAIN SHOWERS AND THUNDERSTORM TO DEVELOP ONCE AGAIN LATE THIS MORNING AND AFTERNOON ACROSS NORTHERN ARIZONA. STORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF THE MOGOLLON RIM...WHERE THE GREATEST THREAT WILL BE FOR LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL DECREASE ONLY VERY SLOWLY OVER THE NEXT FEW DAYS. LOOK FOR A GRADUAL TRANSITION TO A MORE TYPICAL MONSOON PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 242 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 funnel cloud, 1 tornado. Local standard time, as filed.
Navajo Police Department observed a funnel cloud west of Many Farms.
A land spout type tornado was confirmed via a photograph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2010Every state in 2010This day in weather historyThe tornado archive for Arizona, 2010Warnings in Arizona, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258282, 258283.